Alert archive / Florida / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 19, 2022, 8:44 AM EDT for Orange County, Osceola County, Seminole County, Florida. It took effect at Apr 19, 2022, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2022, 8:44 AM EDT (12:44 UTC)
- In effect from
- Apr 19, 2022, 1:00 PM EDT
- Expired
- Apr 19, 2022, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Osceola County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 0.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546 WWUS82 KMLB 191244 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 844 AM EDT Tue Apr 19 2022 ...HIGH FIRE WEATHER DANGER THIS AFTERNOON FOR PORTIONS OF EAST CENTRAL FLORIDA... FLZ041-044-058-144-191345- /O.CAN.KMLB.FW.A.0002.220419T1700Z-220420T0000Z/ Inland Volusia-Northern Lake-Okeechobee-Southern Lake- 844 AM EDT Tue Apr 19 2022 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Melbourne has cancelled the Fire Weather Watch. Despite canceling of the watch, it will be a fire weather sensitive afternoon due low afternoon humidity. $$ FLZ045-046-053-200000- /O.UPG.KMLB.FW.A.0002.220419T1700Z-220420T0000Z/ /O.NEW.KMLB.FW.W.0003.220419T1700Z-220420T0000Z/ Orange-Seminole-Osceola- 844 AM EDT Tue Apr 19 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM EDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA... Orange, Seminole, and Osceola Counties. * WIND...North to Northeast at 15 to 20 mph with gusts to 25 to 30 mph. * HUMIDITY...Minimum values of 25 to 35 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 19, 3:25 AM EDT, 5 hours 19 minutes earlier.
Area forecast discussion, Apr 19, 3:25 AM EDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
325 AM EDT Tue Apr 19 2022
.DISCUSSION...
...Turning Breezy and Cooler With Deteriorating Seas and Surf...
...High Fire Weather Danger Today...
Current...Surface cool front is analyzed over the far northern CWA
early this morning, but somewhat diffuse in the T/TD fields. Subtle
veering of winds from NW to NNW noted behind the front but not much
of an increase in speeds is occurring over land given the decoupled
BLYR, however a narrow CU line observed in 3.9UM IR offshore between
St. Augustine and Palm Coast denotes the northerly surge currently
pushing toward the Volusia waters, and should reach there before
sunrise. Current temps between 65-70F areawide under clear skies.
Today-tonight...Cool front will push southward across ECFL through
mid day, with winds shifting to north this morning and NE during
the mid-late afternoon, as a large high pressure ridge builds over
the eastern CONUS. A much drier, cooler air mass will take hold
with sunny skies inland and a few scraps of marine SCU developing
near the coast. Winds speeds 15-20mph, gusting to 25-30 mph, with
higher speeds/gusts closer to the coast. this will hold down max
temps into the L-M70s along the Volusia/Brevard barrier islands,
U70s over the Treasure Coast and interior north and around 80F over
the interior central-south. Cooler most areas tonight, however a
stout NE breeze along the Space/Treasure Coasts will prevent BLYR
decoupling, holding overnight temps there. Mins will reach L-M50s
interior north, U50s-60F for the rest of the interior and inland
sections of the coastal counties, and 60s eastward to the coast.
Wednesday-Thursday...High pressure will steadily build across the
area behind today's frontal passage as the high center drifts across
the Carolinas to the Atlantic coast by Wednesday, quickly racing
offshore into Thursday. A rather tight gradient will maintain breezy
to windy easterly winds for most of the area through mid week
especially along the coast. Dry air holds steady through Thursday
with PW values near 0.60", keeping rain chances out of the mid term
forecast. Temperatures will begin a warming trend, with Wednesday
highs in the mid to upper 70s reaching the low 80s across the
interior on Thursday. Similarly, the expected cool down for tonight
will be short lived as lows creep back to the mid to upper 60s.
Friday-Tuesday...A slight chance for showers and thunderstorms
returns to the forecast later in the week into next as moisture over
the Caribbean is pulled north and east as a secondary surface ridge
develops over the Carolinas. Breezy/windy conditions prevail through
the weekend in brisk onshore flow, but appear to relax beginning
Monday. Light showers are forecast mainly for the Treasure Coast
towards Lake Okeechobee on Friday and Saturday, with rain chances
expanding northward into next week as the mentioned moisture
increase spreads over much of the forecast area. For now, have
continued mention of thunder Sunday-Tuesday with the return for the
potential of diurnal convection mainly across the interior in deep
onshore flow.
The warming trend will continue well into next week, with weekend
temps reaching the low 80s at the coast to mid/upper 80s inland, but
a return to the 90s arrives Monday and Tuesday across the interior.
&&
.AVIATION...
VFR. SKC through 14-15Z with veering low level flow advecting
shallow marine moisture over the coastal aerodromes, producing
SCT035-045 in SCU. N-NNE winds from 360-040, sustained 14-18KT
gusting as high as 22-26KT especially over the DAB-SUA corridor.
&&
.MARINE...
Today-tonight...Based on C-MAN obs and satellite imagery, it appears
the cool FROPA may wind up an hour or so slower than what had been
advertised, otherwise the forecast remains on track. 20kt northerly
wind surge will spread southward across the local Atlantic today,
building seas to 4-6ft near shore and 6-8ft offshore this afternoon.
Wind speeds are forecast to drop by a couple kt overnight, however
flow veers NE, which should help maintain sea heights, and thus SCA
conditions are still forecast to continue in the outer portions of
the 0-20nm legs.
Wednesday-Saturday...A tight pressure gradient from high pressure
drifting across the western Atlantic will maintain poor to hazardous
boating conditions through the upcoming weekend. Brisk onshore flow
is anticipated with easterly winds near 20 knots across the waters,
with seas of 5-7 ft and up to 8 ft in the offshore waters. The
ongoing SCA will likely be extended due to lingering 7 ft seas into
the weekend.
&&
.FIRE WEATHER...
Tough call on possible upgrade from FWW to RFW at this time. While
forecast ERCs are AOA 27, areas farthest inland have the lowest min
RH values (27-35%) but also have slightly lower sustained 20ft wind
speeds (12-13kt), which is right at the cusp of criteria. Areas to
to the east should reach 14-18kt, however RH values are forecast to
remain above 35%. For the time being, will keep the FWW up and defer
to the day shift whether to upgrade to a RFW or cancel the watch.
Regardless, HWO will mention a High Fire Weather Danger, given the
dry/breezy conditions in place.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 59 76 64 / 0 0 0 0
MCO 81 59 80 64 / 0 0 0 0
MLB 77 64 76 67 / 0 0 0 0
VRB 78 65 77 65 / 0 0 0 0
LEE 78 56 79 62 / 0 0 0 0
SFB 78 57 78 63 / 0 0 0 0
ORL 80 60 80 65 / 0 0 0 0
FPR 79 65 78 65 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from 1 PM EDT this afternoon through this
evening for Inland Volusia-Northern Lake-Okeechobee-Orange-
Osceola-Seminole-Southern Lake.
AM...Small Craft Advisory until 8 AM EDT Wednesday for Flagler Beach
to Volusia-Brevard County Line 0-20 nm.
Small Craft Advisory until 8 AM EDT Thursday for Flagler Beach
to Volusia-Brevard County Line 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 0-20 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 8 AM this morning to 8 AM EDT Thursday
for Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm.
&&
SHORT TERM...Cristaldi
LONG TERM....Smith
AVIATION...CristaldiHazardous weather outlook, Apr 19, 4:15 AM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 415 AM EDT Tue Apr 19 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-191800- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 415 AM EDT Tue Apr 19 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .HIGH WIND IMPACT... Winds will shift to north behind a cool front currently moving southward through central Florida. Wind speeds will increase to 20 to 25 mph over the barrier islands and mainland areas near the Intracoastal waterway, and 15 to 20 mph farther inland. Gusts up to 30 mph will occur, especially along the coast. This will blow unsecured objects around, and make driving high profile vehicles difficult, especially in open areas on east-west highways, causeways and highway overpasses. .FIRE WEATHER IMPACT... The combination of strong, gusty north winds, low relative humidity and dry vegetation will produce a High Fire Weather Danger across the interior counties of east central Florida. Outdoor burning is strongly discouraged today. Always dispose of cigarettes into proper receptacles, and never discard them outside or throw them out of vehicle windows. .WIND AND SEA IMPACT... Northerly winds will increase to around 20 knots over the local Atlantic waters today and tonight. Seas will build as high as 6 feet near shore and up to 8 feet offshore, resulting in hazardous boating conditions for small craft operators. A Small Craft Advisory will be in effect for the local waters out to 60 nautical miles today through tonight. .RIP CURRENT IMPACT... Increasingly strong and gusty north winds will produce a strong southward flowing long shore current in the surf zone today. Rip currents will also be present. If you decide to enter the water today, do so only in front of a lifeguard, and never alone. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Boating and beach conditions will remain hazardous through the end of this week, with rip currents and increasingly rough and choppy surf. A few lightning storms will be possible this weekend, with cloud to ground lightning strikes and heavy rain the main storm threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:36 AM EDT | Beach Hazards Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 6 days |
| Apr 19, 8:47 AM EDT | Wind Advisory | MLB | Brevard, Indian River, Martin, Saint Lucie | 11 hr |
Nearby
Red Flag Warnings in Florida, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.